MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006L8405920
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on june 10, 2022 that a flexiva pulse laser fiber was used during a ureteroscopy procedure to treat stones in the kidney, performed on (b)(6), 2022.The laser unit used was a lumenis versa pulse laser console.During to the procedure, the staff touched the laser fiber connector to disconnect and was surprised how hot the piece had become.The fiber connector was too hot to comfortably disconnect with bare skin touching the piece.Had to wait until it cooled.There was no burn injury to the operator.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a1005 captures the reportable event of fiber connector overheats.Block h10: investigation results: the returned flexiva pulse laser fiber was analyzed, and a visual evaluation noted that the laser fiber was returned in three pieces.The first piece measured 277.5 cm from the end of the fiber body to the exposed glass tip.The second piece measured 4.7 cm which is the sma boot and the third piece measured 3.5 cm which is the sma connector.The exposed glass tip measured 2 mm and had normal degradation.A functional evaluation revealed that the light from the sma connector was distorted, indicating that there was a fracture within the fiber connector.No other problems with the device were noted.The reported event of the flexiva pulse laser fiber connector overheats was confirmed.It is likely that procedural handling of the device during set-up or use contributed to the fracture within the fiber connector and the prolonged use of the device ultimately resulted in the device overheating and causing the sma connector to detach from the fiber body.Review and analysis of all available information indicated that the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2022 that a flexiva pulse laser fiber was used during a ureteroscopy procedure to treat stones in the kidney, performed on (b)(6) 2022.The laser unit used was a lumenis versa pulse laser console.During to the procedure, the staff touched the laser fiber connector to disconnect and was surprised how hot the piece had become.The fiber connector was too hot to comfortably disconnect with bare skin touching the piece.Had to wait until it cooled.There was no burn injury to the operator.The procedure was completed with another flexiva pulse laser fiber.There were no patient complications reported as a result of this event.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14874383
Report Number3005099803-2022-03573
Device Sequence Number17550642
Product Code GEX
UDI-Device Identifier08714729978589
UDI-Public08714729978589
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K210925
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2025
Device Model NumberM006L8405920
Device Catalogue Number2130-01
Device Lot Number0029193440
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/14/2022
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date08/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown